Alert archive / Nebraska / Tornado Warnings in 2025
Tornado Warning 31, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jul 28, 2025, 6:17 PM CDT for Boyd County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2025, 6:17 PM CDT (23:17 UTC)
- Expired
- Jul 28, 2025, 6:59 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -380 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
038
WFUS53 KLBF 282317
TORLBF
NEC015-290015-
/O.NEW.KLBF.TO.W.0031.250728T2317Z-250729T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
617 PM CDT Mon Jul 28 2025
The National Weather Service in North Platte has issued a
* Tornado Warning for...
Eastern Boyd County in north central Nebraska...
* Until 715 PM CDT.
* At 617 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles east of Bonesteel, or 11 miles west of
Pickstown, moving southeast at 20 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gross around 645 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Monowi, Bristow, and Anoka.
This includes the following highways...
Highway 281 between mile markers 209 and 223.
Highway 12 between mile markers 118 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4296 9848 4293 9844 4288 9831 4278 9831
4283 9878 4300 9888 4300 9850
TIME...MOT...LOC 2317Z 323DEG 19KT 4310 9876
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
CLB2 follow-up statements
248
WWUS53 KLBF 282341
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
641 PM CDT Mon Jul 28 2025
NEC015-290015-
/O.CON.KLBF.TO.W.0031.000000T0000Z-250729T0015Z/
Boyd NE-
641 PM CDT Mon Jul 28 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EASTERN
BOYD COUNTY...
At 641 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pickstown, moving southeast at 25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Gross around 650 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Monowi, Bristow, and Anoka.
This includes the following highways...
Highway 281 between mile markers 209 and 223.
Highway 12 between mile markers 118 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4296 9848 4293 9844 4288 9831 4278 9831
4283 9878 4300 9888 4300 9850
TIME...MOT...LOC 2341Z 315DEG 21KT 4304 9862
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
CLB450
WWUS53 KLBF 282359
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
659 PM CDT Mon Jul 28 2025
NEC015-290008-
/O.CAN.KLBF.TO.W.0031.000000T0000Z-250729T0015Z/
Boyd NE-
659 PM CDT Mon Jul 28 2025
...THE TORNADO WARNING FOR EASTERN BOYD COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However, gusty winds are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Nebraska.
Remember, a Severe Thunderstorm Warning still remains in effect for
western Boyd county through 715 PM CDT.
LAT...LON 4296 9848 4293 9844 4288 9831 4278 9831
4283 9878 4300 9888 4300 9850
TIME...MOT...LOC 2356Z 323DEG 19KT 4297 9855
$$
CLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jul 28, 3:34 PM CDT, 2 hours 43 minutes earlier. Its key messages:
- Heat continues into this evening.
- Severe potential will be the concern for the next couple of days.
- Cooler weather with continued chances for rainfall Wednesday through Friday.
Area forecast discussion, Jul 28, 3:34 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 334 PM CDT Mon Jul 28 2025 .KEY MESSAGES... - Heat continues into this evening. - Severe potential will be the concern for the next couple of days. - Cooler weather with continued chances for rainfall Wednesday through Friday. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 332 PM CDT Mon Jul 28 2025 The Extreme Heat Warning and Heat Advisory will remain in place for most of western and north central Nebraska until 8pm CDT tonight. Dew points late this afternoon in the upper 60s and 70s will continue to push heat index values to near 105 degrees in places. Those with outdoor plans should continue to practice caution and stay hydrated through this evening. Thunderstorm chances this late this afternoon and evening will be the other concern. Scattered thunderstorm initiation is expected late this afternoon along a surface trough positioned from near Valentine to west of Ogallala. A well mixed boundary layer will be in place across the western Sandhills ahead of this surface trough, with inverted-v profiles leading to potential strong wind gusts. A secondary concern would be hail. Overall weak shear could lead to an isolated landspout near the boundary before the storms gust out and weaken this evening. A secondary area to watch will be along a southward moving outflow boundary across southern South Dakota. This appears it will stall and become the focus for potential supercell development, with the the flow backed to the east-northeast to the north of the boundary enhancing shear. All hazards will be possible with these storms. Most CAMs, including recent runs of the HRRR, keep this activity north of the NE/SD border. With such close proximity to northern Nebraska this will have to be watched closely. Another round of convection is likely late Tuesday afternoon and Tuesday night. As a shortwave trough approaches the area from the west, surface low pressure will deepen across eastern Colorado. A warm front will extend east of this low very near the NE/KS border. Could see development near and north of the boundary across southwest Nebraska late Tuesday afternoon. The other area to watch will be across western Nebraska where a favorable upslope development is expected. These storms will pose a wind threat, while the ones closer to the boundary across southwest Nebraska could contain a hail threat in addition to wind. Locally heavy rainfall will be a concern across the entire area. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 332 PM CDT Mon Jul 28 2025 A strong cold front will move south through the area Tuesday night with much cooler weather Wednesday through Friday. There will be a continued threat for showers/thunder during this period with somewhat moist upslope flow continuing. The overall severe threat during this timeframe looks low with the cooler temperatures. By the weekend temperatures do begin to moderate somewhat, but still averaging somewhat below normal, especially Saturday. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1238 PM CDT Mon Jul 28 2025 A frontal boundary sinking south through the area later this afternoon into tonight will bring increased chances for thunderstorms then lower ceilings during this TAF period...mainly affecting KVTN. At KLBF, have dry weather and VFR conditions forecast...though there is some uncertainty whether or not any of those lower ceilings sink far enough south to impact the terminal...at this point just mentioned FEW010 around sunrise Tuesday. At KVTN, this frontal boundary will bring a more variable nature to the winds later this afternoon along with the potential for storms, with hi-res models showing development possibly just west or right over the terminal area. Best potential looks to be between 22-01Z, but was a bit generous on the end time in case it's slower to exit to the east...kept the rest of the period dry. Models/guidance are in pretty good agreement showing low level stratus building in late tonight...have IFR ceilings between 09-15Z, potentially improving to MVFR for the final few hours of this period. As far as winds go...this afternoon ahead of the front, expect gusty SSErly winds, gusts near 20-25 MPH. As the front nears, winds lighten and turn more variable (closer to midnight for KLBF vs later this afternoon for KVTN), then behind the front through the end of this period, winds turn easterly with speeds around 10-15 MPH. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for NEZ005-006-008-009-024>027-036>038-057>059-069>071. Extreme Heat Warning until 8 PM CDT this evening for NEZ007- 010-028-029. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...ADO
Hazardous weather outlook, Jul 28, 3:47 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 347 PM CDT Mon Jul 28 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-292100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 347 PM CDT Mon Jul 28 2025 /247 PM MDT Mon Jul 28 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Dangerously hot and humid conditions are expected across much of western and north central into this evening. An Extreme Heat Warning and Heat Advisory is in effect for portions of western and north central Nebraska, where heat index values from around 100 to in excess of 105 are expected this evening. Strong to severe thunderstorms will be possible this evening across the area, with the greatest risk across portions of north central Nebraska. Damaging winds will be the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated strong to severe thunderstorms and locally heavy rainfall are possible Tuesday afternoon and evening across all of western and north central Nebraska. Thunderstorms chances continue nearly each day Wednesday through Sunday. The threat for severe weather is low at this time, though locally heavy rainfall will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Taylor
In the hours before
Special weather statement, Jul 28, 5:17 PM CDT, 1 hour before
Special Weather Statement
National Weather Service North Platte NE
417 PM MDT Mon Jul 28 2025
NEZ023-035-094-282300-
Grant NE-Arthur NE-Western Cherry NE-
417 PM MDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ARTHUR...SOUTHERN
CHERRY AND EASTERN GRANT COUNTIES THROUGH 500 PM MDT...
At 416 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Arthur, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hyannis, Whitman, Green Lake, Duluth, Sand Puddin Lake, Pratt Lake,
Spring Valley Lake, and Cogill Lake.
This includes the following highways...
Highway 2 between mile markers 147 and 160.
Highway 61 between mile markers 131 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
north central Nebraska.
&&
LAT...LON 4163 10175 4174 10195 4211 10167 4201 10144
4179 10143
TIME...MOT...LOC 2216Z 216DEG 21KT 4175 10181
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JWSSpecial weather statement, Jul 28, 5:23 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
423 PM MDT Mon Jul 28 2025
NEZ022>024-035-094-282300-
Hooker NE-Grant NE-Arthur NE-Western Cherry NE-Garden NE-
423 PM MDT Mon Jul 28 2025
...Brief Landspout Tornadoes Possible...
At 421 PM MDT, conditions are becoming favorable for the development
of landspout tornadoes in and close to the highlighted area. However,
at this time it is unknown which if any storm would produce a
landspout. Any landspouts which develop are expected to pose a
limited threat. No landspouts have yet been reported.
Locations impacted include...
Hyannis, Whitman, Jensen Lake, Duluth, Hire, Whitman Road crossing
the North Branch of the Middle Loup River, Pratt Lake, Spring Valley
Lake, and Sevenmile Hill.
This includes the following highways...
Highway 2 between mile markers 146 and 167.
Highway 61 between mile markers 138 and 159.
Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.
&&
LAT...LON 4242 10125 4215 10165 4173 10200 4158 10191
4193 10150 4231 10105
JWSLocal storm report, Jul 28, 5:39 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
539 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Gst 1 S Valentine 42.86N 100.55W
07/28/2025 M62 MPH Cherry NE ASOS
ASOS station KVTN Valentine Airport.
&&Local storm report, Jul 28, 5:40 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
540 PM CDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM Hail 4 SSE Hyannis 41.95N 101.72W
07/28/2025 E1.00 Inch Grant NE Storm Chaser
&&Special weather statement, Jul 28, 5:47 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
547 PM CDT Mon Jul 28 2025
NEZ005-024-094-282330-
Hooker NE-Eastern Cherry NE-Western Cherry NE-
547 PM CDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CHERRY AND NORTHERN
HOOKER COUNTIES THROUGH 630 PM CDT/530 PM MDT/...
At 546 PM CDT/446 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles southwest of
Merritt Reservoir to 14 miles northeast of Whitman. Movement was
southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Highway 97 crossing the North Loup River, Marsh Flat, Speckel Meir
Lake, Hire, Whitman Road crossing the North Branch of the Middle Loup
River, Highway 97 crossing Big Creek, and Sevenmile Hill.
This includes Highway 97 between mile markers 77 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for north central Nebraska.
&&
LAT...LON 4245 10066 4209 10115 4211 10135 4222 10165
4264 10109
TIME...MOT...LOC 2246Z 336DEG 27KT 4252 10096 4220 10134
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JWSSpecial weather statement, Jul 28, 6:12 PM CDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 512 PM MDT Mon Jul 28 2025 NEZ022-023-035-057-290000- Grant NE-Arthur NE-Garden NE-Keith NE- 512 PM MDT Mon Jul 28 2025 ...STRONG THUNDERSTORMS WILL IMPACT ARTHUR...SOUTH CENTRAL GRANT... NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES THROUGH 600 PM MDT... At 511 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles north of Arthur to 9 miles northeast of Lewellen. Movement was east at 25 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Arthur, Lewellen, Swan Lake, Lemoyne, Eagle Gulch Campground, Ruthon, Haythorn Lake, Clear Creek State Wildlife Management Area, Lena, Sand Puddin Lake, McKeag, Otter Creek Campground, Lake View Campground, Jensen Lake, Belmar, Three Mile Lake, Velma, and Bluewater Battlefield State Historical Park. This includes the following highways... Highway 61 between mile markers 104 and 140. Highway 92 between mile markers 115 and 135, and between mile markers 165 and 173. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4173 10142 4118 10182 4135 10222 4180 10185 TIME...MOT...LOC 2311Z 267DEG 25KT 4174 10177 4143 10202 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 25 min |
| Jul 27, 7:33 PM CDT | Tornado Warning | LBF | Cherry | 27 min |
| Jul 27, 7:58 PM CDT | Special Weather Statement | LBF | Cherry | 62 min |
| Jul 28, 4:50 PM CDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Jul 28, 5:05 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 40 min |
| Jul 28, 5:17 PM CDT | Special Weather Statement | LBF | Grant | 43 min |
| Jul 28, 5:23 PM CDT | Special Weather Statement | LBF | Grant | 37 min |
| Jul 28, 5:37 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 38 min |
| Jul 28, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 49 min |
| Jul 28, 5:47 PM CDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jul 28, 6:12 PM CDT | Special Weather Statement | LBF | Arthur | 48 min |
| Jul 28, 6:22 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha | 53 min |
| Jul 28, 6:40 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 50 min |
Nearby
Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.